Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for irritable bowel when on Epilim

my son has Down Syndrome and it taking epilim for mood. He has loose bowels and cramps and it smells shocking. When we took him off Epilim for 2 weeks he still had irritable bowel so we put him back on to 4oomg a day. The doctor has now increased it to 1000mg day and the poor guy has had 4 accidents in one week and up at 5am some days with cramps. Colonoscopy showed no Coeliac or lactose intolerance
Thu, 8 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Having loose stool is not caused from Epilim, but to another bowel issue. At this moment, you should get his stool examined for ova/parasites and cultured to determine the right cause. Meanwhile, be careful with food you give to him. Observe what your son is consuming without telling you. Give probiotics to stabilize intestinal flora and anti-colic syrup for the cramps.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini, General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest remedy for irritable bowel when on Epilim

Hello, Having loose stool is not caused from Epilim, but to another bowel issue. At this moment, you should get his stool examined for ova/parasites and cultured to determine the right cause. Meanwhile, be careful with food you give to him. Observe what your son is consuming without telling you. Give probiotics to stabilize intestinal flora and anti-colic syrup for the cramps. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Albana Sejdini, General & Family Physician